Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 65, NWS Albany, NY

August 4, 2015Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Aug 4, 2015, 12:44 PM EDT for Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2015, 12:44 PM EDT (16:44 UTC)
Expired
Aug 4, 2015, 1:30 PM EDT
In force
46 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 74 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 1:20 PM EDTHAIL 11 Nnw Lakewood, MAHAIL AT INTERSECTION OF DALTON AVE AND WESTMINSTER AVE
Aug 4, 1:24 PM EDTHAIL 0.751 S Pittsfield, MA
Aug 4, 1:26 PM EDTHAIL 1Dalton, MA
Aug 4, 1:30 PM EDTHAIL 1Windsor, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 12:18 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 4.7 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 163 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
163 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

162 
WUUS51 KALY 041644
SVRALY
MAC003-NYC021-083-041730-
/O.NEW.KALY.SV.W.0065.150804T1644Z-150804T1730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1244 PM EDT TUE AUG 4 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 130 PM EDT

* AT 1243 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASSAU...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  STEPHENTOWN AROUND 1255 PM EDT.
  NEW LEBANON AROUND 100 PM EDT.
  HANCOCK AROUND 105 PM EDT.
  LENOX AROUND 110 PM EDT.
  PITTSFIELD AROUND 115 PM EDT.
  CHESHIRE AROUND 120 PM EDT.
  WORTHINGTON...CUMMINGTON...SAVOY...PLAINFIELD AND EAST WINDSOR
  AROUND 130 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EAST
CHATHAM...RIDERS...DENAULT CORNERS...LENOX HOUSE COUNTRY SHOPS...
BRAESIDE...LANESBOROUGH...NEW LEBANON CENTER...LITTLE EGYPT...DUNHAM
HOLLOW AND MAPLE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4255 7298 4253 7297 4238 7301 4239 7306
      4234 7307 4237 7377 4259 7372 4263 7296
TIME...MOT...LOC 1643Z 268DEG 33KT 4248 7359 

HAIL...1.00IN
WIND...60MPH
 
$$

LFM
2 follow-up statements
970 
WWUS51 KALY 041655
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1255 PM EDT TUE AUG 4 2015

MAC003-NYC021-083-041730-
/O.CON.KALY.SV.W.0065.000000T0000Z-150804T1730Z/
BERKSHIRE MA-RENSSELAER NY-COLUMBIA NY-
1255 PM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL BERKSHIRE...SOUTHERN RENSSELAER AND NORTHEASTERN COLUMBIA
COUNTIES...

AT 1254 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW
LEBANON...OR 8 MILES EAST OF NASSAU...MOVING EAST AT 40 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTER HAS REPORTED TWO INCH HAIL IN 
VALATIE. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  HANCOCK AROUND 105 PM EDT.
  NEW ASHFORD AROUND 110 PM EDT.
  PITTSFIELD AROUND 115 PM EDT.
  CHESHIRE AROUND 120 PM EDT.
  WORTHINGTON...CUMMINGTON...SAVOY...PLAINFIELD AND EAST WINDSOR
AROUND 130 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE EAST
CHATHAM...RIDERS...DENAULT CORNERS...LENOX HOUSE COUNTRY SHOPS...
BRAESIDE...LANESBOROUGH...NEW LEBANON CENTER...LITTLE EGYPT...DUNHAM
HOLLOW AND MAPLE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4255 7298 4253 7297 4238 7301 4239 7306
      4234 7307 4237 7377 4259 7372 4263 7296
TIME...MOT...LOC 1654Z 268DEG 33KT 4248 7345 

HAIL...2.00IN
WIND...60MPH
 
$$

LFM/SND
538 
WWUS51 KALY 041714
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
114 PM EDT TUE AUG 4 2015

NYC021-083-041723-
/O.CAN.KALY.SV.W.0065.000000T0000Z-150804T1730Z/
RENSSELAER NY-COLUMBIA NY-
114 PM EDT TUE AUG 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN RENSSELAER AND
NORTHEASTERN COLUMBIA COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
WESTERN MASSACHUSETTS.

LAT...LON 4255 7298 4253 7297 4238 7301 4239 7306
      4234 7307 4236 7340 4261 7331 4263 7296
TIME...MOT...LOC 1713Z 268DEG 33KT 4249 7321 

$$

MAC003-041730-
/O.CON.KALY.SV.W.0065.000000T0000Z-150804T1730Z/
BERKSHIRE MA-
114 PM EDT TUE AUG 4 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRAL BERKSHIRE COUNTY...

AT 113 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PITTSFIELD... 
MOVING EAST AT 40 MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...SPOTTERS HAVE REPORTED UP TO TWO INCH HAIL WITH THIS STORM. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  WORTHINGTON...CUMMINGTON...SAVOY...PLAINFIELD AND EAST WINDSOR
AROUND 130 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE RICHMOND
FURNACE...CHESHIRE HARBOR...RUSEK WHIPPLE SQUARE...LENOX HOUSE
COUNTRY SHOPS...LANESBOROUGH...RICHMOND...LAKEWOOD...LITTLE EGYPT...
MAPLE GROVE AND DALTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4255 7298 4253 7297 4238 7301 4239 7306
      4234 7307 4236 7340 4261 7331 4263 7296
TIME...MOT...LOC 1713Z 268DEG 33KT 4249 7321 

HAIL...2.00IN
WIND...60MPH
 
$$

LFM/SND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 7:38 AM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Aug 4, 7:38 AM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
738 AM EDT TUE AUG 4 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE GRADUALLY SOUTHEAST TOWARD THE COAST TODAY
AS DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE MOVE OVER
THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOST
LIKELY THIS AFTERNOON AND SOME STORMS MAY PRODUCE GUSTY WINDS AND
SMALL HAIL. DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE
WILL CONTINUE TO MOVE OVER THE REGION THROUGH WEDNESDAY KEEPING
THE THREAT OF STORMS IN THE FORECAST. MORE UNSETTLED WEATHER IS
POSSIBLE FOR LATE IN WEEK ESPECIALLY FOR AREAS TO THE SOUTH OF THE
CAPITAL DISTRICT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE FRONTAL BOUNDARY IS EXPECTED TO MOVE GRADUALLY TOWARD THE
COAST AS SHORT WAVES ROTATE ABOUT AN UPPER LOW MOVING EASTWARD
ACROSS EASTERN CANADA. STORMS ALREADY OCCURRING JUST TO THE NORTH
OF OUR FORECAST AREA ACROSS THE ADIRONDACKS. GUIDANCE INDICATES
THERE WILL BE MODERATE INSTABILITY TODAY WITH 0-6 KM BULK SHEAR
VALUES OF 35 TO 45 KNOTS ACROSS THE NORTHERN PORTION OF THE
FORECAST AREA AND 45 TO 55 KNOTS ACROSS THE SOUTHERN HALF AND
LAPSE RATES OF AROUND 6.5 C/KM. THIS COMBINED WITH THE HEATING OF
THE DAY SHOULD RESULT IN SOME STRONGER STORMS. THE STORM PREDICTION
CENTER DOES HAVE THE MARGINAL RISK FOR SEVERE STORMS FOR TODAY FOR
DUTCHESS...COLUMBIA...LITCHFIELD...BERKSHIRES AND MUCH OF SOUTHERN
VERMONT WITH THE SLIGHT RISK JUST TO OUR SOUTH AND EAST. HAVE GUSTY
WINDS AND SMALL HAIL MENTIONED IN FORECAST FOR THE AFTERNOON HOURS.

TEMPERATURES WILL BE A BIT LOWER THAN YESTERDAY BUT STILL WARM
ACROSS THE MID HUDSON VALLEY AND NORTHWESTER CONNECTICUT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
CONVECTION WILL WANE WITH THE LOSS OF HEATING THIS EVENING
HOWEVER THE UPPER LOW WILL CONTINUE TO MOVE EASTWARD WITH SHORT
WAVES ROTATING ABOUT IT. EXPECTING LOWS TO BOTTOM OUT MAINLY IN
THE 50S.

GUIDANCE INDICATES A STRONGER SHORT WAVE SHOULD APPROACH DURING
THE DAY WEDNESDAY RESULTING IN HEIGHT FALLS ACROSS THE REGION. THE
STORM PREDICTION CENTER HAS A MARGINAL RISK FOR SEVERE STORMS JUST
TO OUR NORTH ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND
WITH THE GENERAL THUNDERSTORM OUTLOOK ACROSS MOST OF OUR FORECAST
AREA. THE BEST CHANCE FOR STORMS WILL BE DURING THE AFTERNOON WITH
HEATING. HIGHS WILL NOT BE AS WARM AND SHOULD ACTUALLY FALL A BIT
SHORT OF NORMAL BY ABOUT 5 DEGREES.

STORMS SHOULD DISSIPATE QUICKLY WITH LOSS OF HEATING AND THE
PASSAGE OF THE SHORT WAVE. EXPECTING A BREAK IN THE THREAT OF
STORMS THURSDAY AS HIGHER PRESSURE BUILDS IN AND THE FLOW ALOFT
FLATTENS. SLIGHTLY COOLER THAN NORMAL HIGHS AGAIN THURSDAY MAINLY
IN THE 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
BELOW NORMAL TEMPERATURES EXPECTED WITH HIGHS MAINLY IN THE 70S.

OVERALL THE NORTHEASTERN UNITED STATES WILL BE UNDER A LONGWAVE
TROUGH HOWEVER IT WILL VARY IN STRENGTH AS SHORT WAVES MOVE
THROUGH THE FLOW. THE FLOW IS EXPECTED TO FLATTEN LATE IN THE WEEK
CAUSING A FRONTAL BOUNDARY TO STALL TO OUR SOUTH. HOWEVER THE
EXACT LOCATION REMAINS VERY MUCH IN QUESTION. GUIDANCE REMAINS
INCONSISTENT WITH THE TIMING...TRACK AND STRENGTHEN OF THE LOW
THAT IS EXPECTED TO MOVE ALONG THE BOUNDARY. AT THIS TIME HAVE
CHANCE POPS AS FAR NORTH AS THE CAPITAL DISTRICT ON FRIDAY WITH A
PERIOD OF LIKELY POPS FOR THE SOUTHERN MOST PORTION OF THE
FORECAST AREA. AS FOR THE WEEKEND INTO EARLY NEXT WEEK...HAVE
MAINLY SLIGHT CHANCES POPS SINCE THE TIMING OF ADDITIONAL SHORT
WAVES IS HIGHLY UNCERTAIN.

&&

.AVIATION /11Z TUESDAY THROUGH SATURDAY/...
A FRONTAL BOUNDARY WILL MOVE SLOWLY TOWARD THE COAST DAY AS
ADDIITONAL UPPER LEVEL DISTURBANCES APPROACH AND MOVE ACROSS THE
REGION TRIGGERING SCATTERED SHOWERS AND THUNDERSTORMS. ATMOSPHERIC
CONDITION WILL BE FAVORABLE FOR SOME THUNDERSTORMS TO BECOME
STRONG PRODUCING GUSTY WINDS AND OR SMALL HAIL. MVFR CONDITIONS
ARE EXPECTED WITH THE CONVECTION WITH BRIEF IFR. HAVE ADDRESSED
THREAT WITH VCSH SINCE DO NOT HAVE ENOUGH CONIFIDENCE TO TIME
INDIVIDUALS STORMS AT ANY TAF SITE. MAIN WINDOW FOR STORMS 18Z-23Z.

WINDS WILL BECOME SOUTHWESTERLY SHIFTING TO THE WEST DURING THE
AFTERNOON. THE WINDS WILL WEAKEN THIS EVENING.

OUTLOOK...
WED NIGHT-THU EVENING: NO OPERATIONAL IMPACT. NO SIG WX.
THU NIGHT-FRI: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
FRI NIGHT-SAT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL CONTINUE TO PRESS SOUTHEASTWARD ACROSS THE
REGION TODAY SLOWLY MOVING TOWARD THE COAST. DISTURBANCES IN
THE UPPER LEVELS OF THE ATMOSPHERE WILL ALSO MOVE OVER THE REGION.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY THIS
AFTERNOON. DISTURBANCES IN THE UPPER LEVELS OF THE ATMOSPHERE
WILL CONTINUE TO MOVE OVER THE REGION THROUGH WEDNESDAY KEEPING
THE THREAT OF STORMS IN THE FORECAST. MORE UNSETTLED WEATHER IS
POSSIBLE FOR LATE IN WEEK ESPECIALLY FOR AREAS TO THE SOUTH OF
THE CAPITAL DISTRICT.

&&

.HYDROLOGY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOST LIKELY THIS
AFTERNOON AND AGAIN WEDNESDAY AFTERNOON.

UNSETTLED WEATHER IS LIKELY FOR LATE IN THE WEEK AS A WAVE OF LOW
PRESSURE MOVES ALONG A BOUNDARY STALLED TO OUR SOUTH. HOWEVER THE
GUIDANCE HAS BEEN NOT BEEN CONSISTENCY ON THE TIMING OF THE
RAINFALL OR HOW FAR NORTH IT MAY OCCUR. AT THIS TIME HAVE CHANCE
POPS AS FAR NORTH AS THE CAPITAL DISTRICT ON FRIDAY WITH A PERIOD
OF LIKELY POPS FOR THE SOUTHERN MOST PORTION OF THE FORECAST AREA.
HYDROLOGICAL PROBLEMS ARE NOT ANTICIPATED AT THIS TIME.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, Aug 4, 12:30 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1230 PM EDT TUE AUG 4 2015

MAZ001-025-NYZ041>043-048>054-058>061-083-084-VTZ013>015-051100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1230 PM EDT TUE AUG 4 2015

...SEVERE THUNDERSTORM WATCH 469 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...SOUTHERN
VERMONT...AND PORTIONS OF EAST CENTRAL NEW YORK INCLUDING THE
CAPITAL REGION...NORTHERN AND CENTRAL TACONICS...LAKE GEORGE
SARATOGA REGION AND THE HELDERBERGS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED AT THIS TIME.

CTZ001-013-NYZ032-033-038>040-047-063>066-082-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-SCHOHARIE-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-
1230 PM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
EAST CENTRAL NEW YORK OF ULSTER AND DUTCHESS COUNTIES...SCHOHARIE
VALLEY...MOHAWK VALLEY AND PORTIONS OF THE ADIRONDACKS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. SOME OF THE
THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND OR SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

In the hours before

Special weather statement, Aug 4, 11:58 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1158 AM EDT TUE AUG 4 2015

NYZ053-054-060-061-041630-
WESTERN RENSSELAER-EASTERN RENSSELAER-EASTERN COLUMBIA-WESTERN
COLUMBIA-
1158 AM EDT TUE AUG 4 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RENSSELAER AND
NORTHEASTERN COLUMBIA COUNTIES...

AT 1158 AM EDT...A STRONG THUNDERSTORM WAS OVER NASSAU...MOVING EAST
AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
EAST GREENBUSH...NASSAU...STEPHENTOWN...BERLIN...
CASTLETON-ON-HUDSON...AVERILL PARK...WEST SAND LAKE...SAND LAKE...
POESTENKILL...EAST NASSAU...RIDERS...DENAULT CORNERS...PETERSBURG...
BRAESIDE...DUNHAM HOLLOW...TABORTON...TOTEM LODGE...WYOMANOCK...
NIVERVILLE AND EAST POESTENKILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4249 7336 4243 7369 4257 7375 4260 7376
      4277 7332 4270 7328
TIME...MOT...LOC 1558Z 249DEG 24KT 4254 7364

LFM

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:14 PM EDTSpecial Weather StatementALYSchenectady46 min
Aug 3, 8:24 PM EDTSpecial Weather StatementALYSaratoga51 min
Aug 3, 9:57 PM EDTSpecial Weather StatementALYMontgomery, Schoharie33 min
Aug 3, 10:32 PM EDTSpecial Weather StatementALYSaratoga28 min
Aug 3, 10:51 PM EDTSpecial Weather StatementALYRensselaer39 min
Aug 3, 11:15 PM EDTSpecial Weather StatementALYRensselaer45 min
Aug 4, 11:58 AM EDTSpecial Weather StatementALYRensselaer32 min
Aug 4, 12:20 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer25 min
Aug 4, 12:48 PM EDTSpecial Weather StatementALYColumbia27 min
Aug 4, 1:10 PM EDTSpecial Weather StatementALYRensselaer35 min
Aug 4, 1:24 PM EDTSevere Thunderstorm WarningALYColumbia51 min
Aug 4, 2:01 PM EDTSevere Thunderstorm WarningALYRensselaer24 min
Aug 4, 5:49 PM EDTSpecial Weather StatementALYColumbia26 min
Aug 4, 6:03 PM EDTSpecial Weather StatementALYColumbia42 min
Aug 4, 6:08 PM EDTAreal Flood AdvisoryALYColumbia3 hr
Aug 4, 3:59 AM EDTSpecial Weather StatementALYBerkshire31 min
Aug 4, 1:27 PM EDTSevere Thunderstorm WarningALYBerkshire19 min
Aug 4, 4:46 PM EDTSpecial Weather StatementALYBerkshire29 min
Aug 4, 5:04 PM EDTSpecial Weather StatementALYBerkshire26 min
Aug 4, 5:11 PM EDTSevere Thunderstorm WarningALYBerkshire49 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Severe Thunderstorm Warnings in Massachusetts, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.